Alert archive / Texas / High Wind Warnings in 2019

High Wind Warning 9, NWS Lubbock, TX

November 30, 20198 counties in Texas

NWS Lubbock, TX issued this high wind warning at Nov 30, 2019, 4:10 AM CST for 8 counties in Texas. It took effect at Nov 30, 2019, 10:00 AM CST. It was in force for 8 hr. 23 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 30, 2019, 4:10 AM CST (10:10 UTC)
In effect from
Nov 30, 2019, 10:00 AM CST
Expired
Nov 30, 2019, 5:58 PM CST
In force
8 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Floyd County, TX, Hale County, TX, Lamb County, TX, Parmer County, TX, Swisher County, TX

The radar

The Lubbock radar (KLBB), 75 km from the middle of the area, began a volume at 10:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 30, 11:14 AM CSTNON-TSTM WND GST 59Vigo Park, TX
Nov 30, 11:15 AM CSTNON-TSTM WND GST 582 Ssw Muleshoe, TX
Nov 30, 11:40 AM CSTNON-TSTM WND GST 586 S Olton, TXMEASURED BY THE TTU MESONET. ADDITIONAL SEVERE GUSTS AT 1150 AND 1200 CST.
Nov 30, 11:44 AM CSTNON-TSTM WND GST 60Caprock Canyon Sp, TXMEASURED BY THE TTU MESONET
Nov 30, 11:50 AM CSTNON-TSTM WND GST 636 S Olton, TXMEASURED BY THE TTU MESONET. ADDITIONAL SEVERE GUSTS AT 1140 AND 1200 CST.
Nov 30, 11:59 AM CSTNON-TSTM WND GST 609 Wsw Earth, TXMEASURED BY THE TTU MESONET
Nov 30, 11:59 AM CSTNON-TSTM WND GST 609 Wsw Earth, TXMEASURED BY THE TTU MESONET. ADDITIONAL SEVERE GUSTS AT 1201 PM, 1232 PM AND 1234 PM.
Nov 30, 12:00 PM CSTNON-TSTM WND GST 602 Ne Dimmitt, TXMEASURED BY THE TTU MESONET
Nov 30, 12:00 PM CSTNON-TSTM WND GST 602 Ne Dimmitt, TXMEASURED BY THE TTU MESONET. ADDITIONAL SEVERE GUSTS AT 1210 PM AND 210 PM.
Nov 30, 12:01 PM CSTNON-TSTM WND GST 58Happy, TXMEASURED BY THE TTU MESONET
Nov 30, 12:05 PM CSTNON-TSTM WND GST 597 Ese Silverton, TXMEASURED BY THE TTU MESONET
Nov 30, 12:19 PM CSTNON-TSTM WND GST 60Vigo Park, TXADDITIONAL SEVERE GUSTS AT 1114 AM, 1120 AM, 1154 AM, 1156 AM, 1208 PM, 1226 PM, 1250 PM, 105 PM, 110 PM AND 111 PM.
Nov 30, 12:25 PM CSTNON-TSTM WND GST 601 S Plainview, TXMEASURED BY THE TTU MESONET
Nov 30, 12:25 PM CSTNON-TSTM WND GST 627 Ese Silverton, TXMEASURED BY THE TTU MESONET. ADDITIONAL SEVERE GUSTS FROM 1205 TO 1210 PM, 1220 TO 1235 PM AND AT 1 PM.
Nov 30, 12:27 PM CSTNON-TSTM WND GST 593 Wsw Aiken, TXMEASURED BY THE TTU MESONET
Nov 30, 12:30 PM CSTNON-TSTM WND GST 612 Ne Friona, TXMEASURED BY THE TTU MESONET
Nov 30, 12:35 PM CSTNON-TSTM WND GST 631 S Plainview, TXMEASURED BY THE TTU MESONET. ADDITIONAL SEVERE GUSTS AT 1225 AND 1240 CST.
Nov 30, 12:37 PM CSTNON-TSTM WND GST 63Caprock Canyon Sp, TXMEASURED BY THE TTU MESONET. ADDITIONAL SEVERE GUSTS AT 1144 AM, 112 PM, 202 PM, 214 PM AND 223 PM.
Nov 30, 12:55 PM CSTNON-TSTM WND GST 592 Ene Tulia, TXMEASURED BY THE TTU MESONET
Nov 30, 1:07 PM CSTNON-TSTM WND GST 603 Ene South Plains, TXMEASURED BY THE TTU MESONET. ADDITIONAL SEVERE GUSTS AT 1249 PM, 108 PM, 111 PM AND 112 PM.
Nov 30, 1:15 PM CSTNON-TSTM WND GST 581 S Plainview, TX
Nov 30, 1:35 PM CSTNON-TSTM WND GST 613 Wsw Aiken, TXMEASURED BY THE TTU MESONET. ADDITIONAL SEVERE WIND GUSTS AT 117 PM AND 133 PM.
Nov 30, 2:40 PM CSTNON-TSTM WND GST 585 Ene Abernathy, TXMEASURED BY THE TTU MESONET

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 10.2 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2019-11-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2019-11-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 562 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
902 m above ground
0-6 km bulk shear
99 kt
0-1 km storm-relative helicity
562 m²/s²
0-3 km storm-relative helicity
619 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

675 
WWUS74 KLUB 301010
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
410 AM CST Sat Nov 30 2019

TXZ043-301800-
/O.EXP.KLUB.FG.Y.0014.000000T0000Z-191130T1000Z/
/O.NEW.KLUB.FG.Y.0015.191130T1010Z-191130T1400Z/
/O.EXA.KLUB.WI.Y.0018.191130T1600Z-191201T0100Z/
Kent-
Including the city of Jayton
410 AM CST Sat Nov 30 2019

...DENSE FOG ADVISORY IN EFFECT UNTIL 8 AM CST THIS MORNING...
...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CST
THIS EVENING...

* WHAT...For the Dense Fog Advisory, visibility below 1/4 of a
  mile in dense fog. For the Wind Advisory, west winds 20 to 30 
  mph with gusts up to 45 mph expected.

* WHERE...Kent County.

* WHEN...For the Dense Fog Advisory, until 8 AM CST this 
  morning. For the Wind Advisory, from 10 AM this morning to 7 
  PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Hazardous driving conditions 
  due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving in fog slow down, use your headlights, and leave plenty
of distance ahead of you. During strong wind, use extra caution,
especially if operating a high profile vehicle. Secure outdoor 
objects.

&&

$$

TXZ037-038-301800-
/O.EXP.KLUB.FG.Y.0014.000000T0000Z-191130T1000Z/
/O.NEW.KLUB.FG.Y.0015.191130T1010Z-191130T1400Z/
/O.CON.KLUB.WI.Y.0018.191130T1600Z-191201T0100Z/
Dickens-King-
Including the cities of Spur, Dickens, Dumont, and Guthrie
410 AM CST Sat Nov 30 2019

...DENSE FOG ADVISORY IN EFFECT UNTIL 8 AM CST THIS MORNING...
...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM CST THIS EVENING...

* WHAT...For the Dense Fog Advisory, visibility less than 1/4 of a
  mile in dense fog. For the Wind Advisory, west winds 25 to 35 
  mph with gusts up to 50 mph expected.

* WHERE...Dickens and King Counties.

* WHEN...For the Dense Fog Advisory, until 8 AM CST this 
  morning. For the Wind Advisory, from 10 AM this morning to 7 
  PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Hazardous driving conditions 
  due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving in fog slow down, use your headlights, and leave plenty
of distance ahead of you. During strong wind, use extra caution,
especially if operating a high profile vehicle. Secure outdoor 
objects.

&&

$$

TXZ044-301400-
/O.EXP.KLUB.FG.Y.0014.000000T0000Z-191130T1000Z/
/O.NEW.KLUB.FG.Y.0015.191130T1010Z-191130T1400Z/
Stonewall-
Including the cities of Aspermont and Old Glory
410 AM CST Sat Nov 30 2019

...DENSE FOG ADVISORY IN EFFECT UNTIL 8 AM CST THIS MORNING...

* WHAT...Visibility below 1/4 of a mile in dense fog.

* WHERE...Stonewall County.

* WHEN...Until 8 AM CST this morning.

* IMPACTS...Hazardous driving conditions due to low visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of
distance ahead of you.

&&

$$

TXZ042-301800-
/O.EXP.KLUB.FG.Y.0014.000000T0000Z-191130T1000Z/
/O.EXA.KLUB.WI.Y.0018.191130T1600Z-191201T0100Z/
Garza-
Including the cities of Post and Lake Alan Henry
410 AM CST Sat Nov 30 2019

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CST
THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Garza County.

* WHEN...from 10 AM CST this morning until 7 PM this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TXZ025-026-031-032-036-301800-
/O.EXP.KLUB.FG.Y.0014.000000T0000Z-191130T1000Z/
/O.CON.KLUB.WI.Y.0018.191130T1600Z-191201T0100Z/
Hall-Childress-Motley-Cottle-Crosby-
Including the cities of Turkey, Memphis, Childress, Kirkland, 
Matador, Roaring Springs, Paducah, Cee Vee, Ralls, and Crosbyton
410 AM CST Sat Nov 30 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM CST THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...The southeast Texas Panhandle and much of the Rolling 
  Plains.

* WHEN...from 10 AM this morning to 7 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TXZ021>024-027>030-301800-
/O.UPG.KLUB.HW.A.0006.191130T1600Z-191201T0100Z/
/O.NEW.KLUB.HW.W.0009.191130T1600Z-191201T0100Z/
Parmer-Castro-Swisher-Briscoe-Bailey-Lamb-Hale-Floyd-
Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, 
Tulia, Happy, Silverton, Quitaque, Muleshoe, Littlefield, 
Amherst, Olton, Plainview, Hale Center, Floydada, and Lockney
410 AM CST Sat Nov 30 2019

...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM
CST THIS EVENING...

* WHAT...West winds 35 to 45 mph with gusts from 55 to 65 mph 
  expected.

* WHERE...Parmer, Castro, Swisher, Briscoe, Bailey, Lamb, Hale 
  and Floyd Counties.

* WHEN...From 10 AM this morning to 7 PM CST this evening.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

TXZ033>035-301800-
/O.UPG.KLUB.HW.A.0006.191130T1600Z-191201T0100Z/
/O.EXA.KLUB.WI.Y.0018.191130T1600Z-191201T0100Z/
Cochran-Hockley-Lubbock-
Including the cities of Morton, Whiteface, Levelland, Sundown, 
Lubbock, Wolfforth, and Slaton
410 AM CST Sat Nov 30 2019

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CST
THIS EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 55 mph 
  possible.

* WHERE...Cochran, Hockley and Lubbock Counties.

* WHEN...From 10 AM this morning to 7 PM CST this evening.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel could be difficult especially 
  for high profile vehicles.

* ADDITIONAL DETAILS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TXZ039>041-301800-
/O.EXA.KLUB.WI.Y.0018.191130T1600Z-191201T0100Z/
Yoakum-Terry-Lynn-
Including the cities of Denver City, Plains, Brownfield, Meadow, 
Wellman, Tahoka, New Home, and ODonnell
410 AM CST Sat Nov 30 2019

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CST
THIS EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 55 mph 
  expected.

* WHERE...Yoakum, Terry and Lynn Counties.

* WHEN...from 10 AM this morning to 7 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Hazardous driving conditions 
  due to low visibility.

* ADDITIONAL DETAILS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
3 follow-up statements
803 
WWUS74 KLUB 301412
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
812 AM CST Sat Nov 30 2019

TXZ037-038-043-302215-
/O.EXP.KLUB.FG.Y.0015.000000T0000Z-191130T1400Z/
/O.CON.KLUB.WI.Y.0018.191130T1600Z-191201T0100Z/
Dickens-King-Kent-
Including the cities of Spur, Dickens, Dumont, Guthrie, 
and Jayton
812 AM CST Sat Nov 30 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING...

* WHAT...West winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...The Rolling Plains.

* WHEN...From 10 AM this morning to 7 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TXZ044-301515-
/O.EXP.KLUB.FG.Y.0015.000000T0000Z-191130T1400Z/
Stonewall-
Including the cities of Aspermont and Old Glory
812 AM CST Sat Nov 30 2019

...DENSE FOG ADVISORY HAS EXPIRED...


$$

TXZ021>024-027>030-302215-
/O.CON.KLUB.HW.W.0009.191130T1600Z-191201T0100Z/
Parmer-Castro-Swisher-Briscoe-Bailey-Lamb-Hale-Floyd-
Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, 
Tulia, Happy, Silverton, Quitaque, Muleshoe, Littlefield, 
Amherst, Olton, Plainview, Hale Center, Floydada, and Lockney
812 AM CST Sat Nov 30 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS
EVENING...

* WHAT...West winds 35 to 45 mph with gusts from 55 to 65 mph 
  expected.

* WHERE...Parmer, Castro, Swisher, Briscoe, Bailey, Lamb, Hale 
  and Floyd Counties.

* WHEN...From 10 AM this morning to 7 PM CST this evening.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

TXZ025-026-031>036-039>042-302215-
/O.CON.KLUB.WI.Y.0018.191130T1600Z-191201T0100Z/
Hall-Childress-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-
Yoakum-Terry-Lynn-Garza-
Including the cities of Turkey, Memphis, Childress, Kirkland, 
Matador, Roaring Springs, Paducah, Cee Vee, Morton, Whiteface, 
Levelland, Sundown, Lubbock, Wolfforth, Slaton, Ralls, Crosbyton,
Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka, 
New Home, ODonnell, Post, and Lake Alan Henry
812 AM CST Sat Nov 30 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 55 mph 
  expected.

* WHERE...Yoakum, Terry and Lynn Counties.

* WHEN...From 10 AM this morning to 7 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Hazardous driving conditions 
  due to low visibility in blowing dust.

* ADDITIONAL DETAILS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
916 
WWUS74 KLUB 302024
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
224 PM CST Sat Nov 30 2019

TXZ021>024-027>030-010100-
/O.CON.KLUB.HW.W.0009.000000T0000Z-191201T0100Z/
Parmer-Castro-Swisher-Briscoe-Bailey-Lamb-Hale-Floyd-
Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, 
Tulia, Happy, Silverton, Quitaque, Muleshoe, Littlefield, 
Amherst, Olton, Plainview, Hale Center, Floydada, and Lockney
224 PM CST Sat Nov 30 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS
EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph.

* WHERE...Lamb, Castro, Swisher, Parmer, Bailey, Briscoe, Hale 
  and Floyd Counties.

* WHEN...Until 7 PM CST this evening.

* IMPACTS...High winds may move loose debris, damage property 
  and cause power outages. Travel will be difficult especially 
  for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown
around or damaged by the wind.

&&

$$

TXZ025-026-031>043-010100-
/O.CON.KLUB.WI.Y.0018.000000T0000Z-191201T0100Z/
Hall-Childress-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-
Dickens-King-Yoakum-Terry-Lynn-Garza-Kent-
Including the cities of Turkey, Memphis, Childress, Kirkland, 
Matador, Roaring Springs, Paducah, Cee Vee, Morton, Whiteface, 
Levelland, Sundown, Lubbock, Wolfforth, Slaton, Ralls, Crosbyton,
Spur, Dickens, Dumont, Guthrie, Denver City, Plains, Brownfield, 
Meadow, Wellman, Tahoka, New Home, ODonnell, Post, 
Lake Alan Henry, and Jayton
224 PM CST Sat Nov 30 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...The Rolling Plains and the southern and central South 
  Plains.

* WHEN...Until 7 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
421 
WWUS74 KLUB 302358
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
558 PM CST Sat Nov 30 2019

TXZ021>024-027>030-010100-
/O.CAN.KLUB.HW.W.0009.000000T0000Z-191201T0100Z/
Parmer-Castro-Swisher-Briscoe-Bailey-Lamb-Hale-Floyd-
Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, 
Tulia, Happy, Silverton, Quitaque, Muleshoe, Littlefield, 
Amherst, Olton, Plainview, Hale Center, Floydada, and Lockney
558 PM CST Sat Nov 30 2019

...HIGH WIND WARNING IS CANCELLED...

Winds have dropped below high wind warning criteria, and they will
continue to decrease this evening.

$$

TXZ025-026-031>043-010100-
/O.CAN.KLUB.WI.Y.0018.000000T0000Z-191201T0100Z/
Hall-Childress-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-
Dickens-King-Yoakum-Terry-Lynn-Garza-Kent-
Including the cities of Turkey, Memphis, Childress, Kirkland, 
Matador, Roaring Springs, Paducah, Cee Vee, Morton, Whiteface, 
Levelland, Sundown, Lubbock, Wolfforth, Slaton, Ralls, Crosbyton,
Spur, Dickens, Dumont, Guthrie, Denver City, Plains, Brownfield, 
Meadow, Wellman, Tahoka, New Home, ODonnell, Post, 
Lake Alan Henry, and Jayton
558 PM CST Sat Nov 30 2019

...WIND ADVISORY IS CANCELLED...

Winds have dropped below wind advisory criteria, and they will 
continue to decrease this evening.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this high wind warning went out at Nov 30, 3:52 AM CST, 18 minutes earlier.

Area forecast discussion, Nov 30, 3:52 AM CST, 18 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
352 AM CST Sat Nov 30 2019

.DISCUSSION...
The shallow stratus has nearly completely eroded for much of the
area, but remains mostly intact over the southern Rolling Plains.
We are extending the Dense Fog Advisory until 8 am for this area.

But trends on the Caprock this morning were clear that veered
westerly flow with drier air was sweeping in. And a Pacific Cold
Front will also become more apparent around daybreak with flow
veering to the west-northwest with cold advection prevalent
throughout the day. Highs today will again come up short of
normals.

But the big news today will be wind. And solutions have trended
very recently toward stronger flow in the upper portion of the
projected mixed layer, around 750-800 millibars, with wind speeds
close to 50 to 55 knots from about Lubbock northward and westward.
This is often a good indicator for potential maximum wind gust
and suggests a possible risk for high winds in about this same
area today. For now, we followed the previous trends and blended
wind solutions indicating the main high wind threat today will be
just north of Lubbock and have issued a High Wind Warning starting
later this morning. But we may adjust the High Wind Warning
further south if the trends indicated above for 50+ knots near the
top of the mixed layer continue in the next few hours. A Wind
Advisory has also been issued for most of the remainder of the
area for the same time period. Projected wind speeds also support
at least a light blowing dust haze developing on the Caprock, even
in spite of the recent rain and we have continued the mention for
Patchy Blowing Dust. Wind speeds likely to decline by late this
afternoon and become more typically breezy or low-end windy near
or just after dark.

Cooler air will continue advecting overnight, and Sunday will see
another below normal temperature day with much lighter winds,
though still breezy over the northern Rolling Plains.

Beyond Sunday, little has changed as an upper level ridge will
bring near-normal temperatures for most of the early to mid part
of the week. A weak front should cause a shift to light northerly
flow Tuesday but probably not much impact on temperatures. A wave
passing Thursday appears will not have enough amplitude to hold
moisture, so rain chances likely to skip past our area. But at
least should see minor cooling by Friday behind associated cold
front. So, dry conditions will dominate the week ahead. RMcQueen

&&

.FIRE WEATHER...
Recent cold and wet weather has left ERC values quite low. Given how
long this morning relative humidity values have remained high, it
will take most of today to dry into the 20-30 percent range, even
with strong west-northwest winds. But expected wind speeds in the
30-45 mph range and gusts 55-65 mph argue towards an area-wide
Fire Danger Statement for this afternoon since fine fuels can dry
very rapidly. RMcQueen

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
Dense Fog Advisory until 4 AM CST early this morning for TXZ025-
026-031-032-036>038-042>044.

Wind Advisory from 10 AM this morning to 7 PM CST this evening
for TXZ025-026-031>043.

High Wind Warning from 10 AM this morning to 7 PM CST this
evening for TXZ021>024-027>030.

&&

05/99
Hazardous weather outlook, Nov 30, 4:00 AM CST, 10 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
400 AM CST Sat Nov 30 2019

TXZ021>044-011000-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
400 AM CST Sat Nov 30 2019

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains and the far Southern Texas Panhandle.

.DAY ONE...Today and Tonight

Dense fog will persist across the southern Rolling Plains until
shortly after daybreak this morning and a Dense Fog Advisory is
in effect until 8 am.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Strong winds and patchy blowing dust will over-spread the region
today. A High Wind Warning is in effect for the northern South
Plains and extreme southern Texas Panhandle from 10 AM until 7 PM
today. A Wind Advisory is in effect for the remainder of the area
for the same time period. Also, elevated fire danger is expected
to result from the strong, dry winds. A Fire Danger Statement is
in effect area-wide this afternoon.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 30, 4:10 AM CSTDense Fog AdvisoryLUBDickens, Kent, King, Stonewall4 hr

Nearby

High Wind Warnings in Texas, 2019Every high wind warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.